Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 305, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2011, 7:33 AM CDT for Jefferson County, Saint Francois County, Washington County, Missouri. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 7:33 AM CDT (12:33 UTC)
- Expired
- Jun 13, 2011, 8:15 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Jefferson County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:49 AM CDT | HAIL 0.88 | 11 Nw Potosi, MO | HAIL RANGED FROM PEA SIZED UP TO NICKEL SIZED. |
| Jun 13, 8:00 AM CDT | HAIL 0.25 | 7 N Potosi, MO | SOME SLIGHTLY LARGER HAIL AS WELL |
| Jun 13, 8:14 AM CDT | HAIL 1 | Blackwell, MO | LASTED APPROXIMATELY 10 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:16 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS53 KLSX 131233 SVRLSX MOC099-187-221-131315- /O.NEW.KLSX.SV.W.0305.110613T1233Z-110613T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 733 AM CDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL JEFFERSON COUNTY IN EAST CENTRAL MISSOURI... ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 815 AM CDT * AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF ANTHONIES MILL...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... POTOSI...BONNE TERRE...OLD MINES...MINERAL POINT...LATTY...CADET... BLACKWELL AND FRANKCLAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS. && LAT...LON 3803 9047 3783 9062 3801 9108 3817 9101 TIME...MOT...LOC 1234Z 290DEG 25KT 3805 9093 WIND...HAIL <50MPH 1.50IN $$ TILLY
1 follow-up statement
992 WWUS53 KLSX 131319 RRA SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 819 AM CDT MON JUN 13 2011 MOC099-187-221-131330- /O.EXP.KLSX.SV.W.0305.000000T0000Z-110613T1315Z/ JEFFERSON MO-ST. FRANCOIS MO-WASHINGTON MO- 819 AM CDT MON JUN 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON...ST. FRANCOIS AND SOUTH CENTRAL JEFFERSON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS. LAT...LON 3803 9047 3783 9062 3801 9108 3817 9101 TIME...MOT...LOC 1233Z 290DEG 25KT 3805 9094 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:41 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 5:41 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 541 AM CDT MON JUN 13 2011 .DISCUSSION... /347 AM CDT MON JUN 13 2011/ FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL TRACK...IF IT DEVELOPS. MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY. BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY. KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF CONFIDENCE TO LOWER POPS AT THIS TIME EITHER. MDLS PROG SFC LOW DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW. MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING. HAVE TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM. PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND MADE FEW IF ANY CHANGES. TILLY && .AVIATION... /537 AM CDT MON JUN 13 2011/ THUNDERSTORMS QUICKLY DEVELOPING ACROSS NORTHCENTRAL AND CENTRAL MISSOURI. THESE STORMS WILL LIKELY HAVE HAIL. THEY WILL MOVE SOUTHEAST INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS MORNING. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP LATER TONIGHT AND AFFECT KSTL...KSUS AND KUIN. WIND TO REMAIN EAST AS WARM FRONT STAYS TO THE WEST OF THE AREA. SPECIFICS FOR KSTL... SHOWERS DEVELOPING ACROSS METRO AREA WITH THUNDERSTORMS OFF TO THE WEST. CURRENT TIMING FROM RADAR WOULD SUGGEST THUNDERSTORMS ARRIVING AT THE TERMINAL 14Z. WILL HAVE TO WATCH UPSTREAM DEVELOPMENT LATER THIS AFTERNOON AND EVENING AS ANOTHER ROUND OF CONVECTION COULD AFFECT THE TERMINAL LATE THIS EVENING. OTHERWISE...EAST WIND TO CONTINUE. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 5:27 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT MON JUN 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS MUCH OF MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS . TILLY
In the hours before
Local storm report, Jun 13, 7:16 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 AM HAIL 4 SW BENTON CITY 39.10N 91.82W
06/13/2011 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jun 13, 7:25 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL 12 S SULLIVAN 38.04N 91.17W
06/13/2011 E0.25 INCH CRAWFORD MO TRAINED SPOTTER
&&
GOSSELINSpecial weather statement, Jun 13, 7:29 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 729 AM CDT MON JUN 13 2011 MOZ065-073-074-131315- JEFFERSON MO-ST. FRANCOIS MO-WASHINGTON MO- 729 AM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WASHINGTON...ST. FRANCOIS AND SOUTHERN JEFFERSON COUNTIES UNTIL 815 AM CDT... AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF ANTHONIES MILL...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... POTOSI... BONNE TERRE... DESLOGE... OLD MINES... MINERAL POINT... LATTY... CADET... BLACKWELL... VALLES MILL... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 100 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Local storm report, Jun 13, 7:30 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL 6 WSW CUBA 38.03N 91.50W
06/13/2011 E0.25 INCH CRAWFORD MO LAW ENFORCEMENT
&&
TRUETTLocal storm report, Jun 13, 7:32 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HAIL 6 S FULTON 38.77N 91.95W
06/13/2011 E1.00 INCH CALLAWAY MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Jun 13, 7:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HAIL 3 E CARRINGTON 38.80N 92.00W
06/13/2011 E1.75 INCH CALLAWAY MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:49 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 26 min |
| Jun 13, 5:55 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 50 min |
| Jun 13, 6:13 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Osage | 47 min |
| Jun 13, 6:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 48 min |
| Jun 13, 6:57 AM CDT | Areal Flood Advisory | LSX | Gasconade, Osage | 3 hr |
| Jun 13, 7:11 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 49 min |
| Jun 13, 7:14 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 46 min |
| Jun 13, 7:55 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 50 min |
| Jun 13, 8:07 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 53 min |
| Jun 13, 8:27 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 48 min |
| Jun 13, 8:33 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
| Jun 13, 8:51 AM CDT | Areal Flood Advisory | LSX | Crawford | 6 hr |
| Jun 13, 8:55 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 50 min |
| Jun 13, 9:19 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 41 min |
| Jun 13, 9:44 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau, Osage | 30 min |
| Jun 13, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion | 48 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| Jun 13, 4:02 PM CDT | Flash Flood Watch | LSX | Audrain, Franklin, Jefferson, Knox, Lewis, Lincoln and 13 more | 39 hr |
| Jun 13, 4:54 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.